MAUDE Adverse Event Report: STRYKER GMBH RC LAG SCREW GAMMA4 Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH RC LAG SCREW GAMMA4 Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660090S
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
T was reported that due to the malfunction of the device, which led to intra-operative event that resulted in additional larger incision and device replacement.The actual severity of s2 was assigned to the harm of the complaint because the reported event led to a minor intra-op intervention to prevent permanent impairment.
 
Event or Problem Description
It was reported that due to the malfunction of the device, which led to intra-operative event that resulted in additional larger incision and device replacement.The actual severity of s2 was assigned to the harm of the complaint because the reported event led to a minor intra-op intervention to prevent permanent impairment.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the visible damages confirm the event description.The complete rc lag screw including u-blade and end cap were returned for evaluation.The visual inspection has shown that one leg of the u-blade is deformed and that there are two slight cracks visible at the crossover to the end piece.It looks like the u-blade was pushed very hard while it was stuck at the forefront, this did lead to a compression of the legs which had the effect that the leg was pushed outwards.At the tips of the u-blade legs are strong deformations visible, they also indicate that the u-blade was pushed very hard while it was stuck in this area.The anodized layer is not present any more at the damages, which shows that they were caused post-manufacturing.The inspection of the lag screw has shown that both grooves are completely intact, there is absolutely no indication that the u-blade was ever inserted into the grooves.Also, on the top of the lag screw are absolutely no marks from a contact with the u-blade visible.Looking at the damage on the u-blade tips, you would expect similar damages at the lag screw.But there is no sign that the blade has ever been in contact with the lag screw at all.The closer inspection of the set screw grooves at the blade has shown that there are no marks from the set screw visible.Typically, one of the grooves should show slight impression marks from the set screw tips.But there is in this case no indication that the set screw was inserted as required per operative technique before the u-blade was inserted.In this relation it must be pointed out that the placement of the set screw does ensure the correct position of the lag screw before the u-blade is inserted.A functional test with a nail was made, although the blade is deformed it could still be easily inserted into the grooves of the in the nail placed lag screw and the legs have widened at the front as intended.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected.Based on the performed investigation was most likely the lag screw not correctly aligned, and the u-blade did get stuck at the nail as the grooves were not in the correct position.In this relation following statement of the gamma4 hip fracture nailing system operative technique can be pointed out.For correct rc lag screw alignment, the handle of the lag screwdriver must be perpendicular to the proximal targeting arm.The u-blade laser markings at the set screw groove indicators must point towards caudal and cranial indicating the orientation of the u-blade in-situ.If more information is provided, the case will be reassessed.

Brand Name
RC LAG SCREW GAMMA4 Ø10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20052033
Report Number0009610622-2024-00811
Device Sequence Number18126203
Product Code HSB
UDI-Device Identifier07613327591804
UDI-Public07613327591804
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81660090S
Device Lot NumberK19891D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale